MAUDE Adverse Event Report: ALPHATEC SPINE INC HEXALOBE SET SCREW DRIVER SHAFT (STAINLESS STEEL); HXX

ALPHATEC SPINE INC HEXALOBE SET SCREW DRIVER SHAFT (STAINLESS STEEL); HXX
Model Number 92939
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No evaluation possible at this time.The instrument has not been returned for evaluation nor has the identifying lot number been provided.Attempts to obtain the suspect device have been unsuccessful.Upon the receipt of additional information and/or the product in question, a follow-up report will be submitted.
 
Event or Problem Description
Tip of the driver was found broken during routine inspection.
 
Additional Manufacturer Narrative
Review of the device history records revealed the instrument was properly manufactured and released in accordance with design specifications.No irregularities have been identified.Visual inspection under magnification found that the instrument had fractured and broke approximately.100" from the distal tip.The reminder of the hexalobe edges are slightly rolled over and deformed on one side.The other side is crisp and defined as manufactured.This indicates the instrument failed due to excessive lateral bending/fatigue stress.Users should not expect to see this type of failure when used in a twisting motion as intended.

Brand Name
HEXALOBE SET SCREW DRIVER SHAFT (STAINLESS STEEL)
Common Device Name
HXX
Manufacturer (Section D)
ALPHATEC SPINE INC
5818 el camino real
carlsbad CA 92008
MDR Report Key6385774
Report Number2027467-2017-00006
Device Sequence Number650151
Product Code HXX
UDI-Device Identifier00844856044357
UDI-Public00844856044357
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/10/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model Number92939
Device Catalogue Number92939
Device Lot Number5852501
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/20/2017
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 02/10/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date03/07/2017
Supplement Report FDA Received Date03/23/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;